Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Tablet loovral altering effects of birth control pill - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
User :   Hello?
Doctor :   Hi,
User :   Hello. I have a question. I have recently started a new birth control pack named Loovral.
User :   I have also recently had a UTI, and have been prescribed Cipro.
User :   Does the antibiotics cancel out my birth control? I have read on numerous sites various opinions.
Doctor :   no , not at al
User :   Can you explain in detail?
Doctor :   yes,
Doctor :   the loovral is a newer birth control drug combination
Doctor :   it does not get affected with the cipro
User :   How come they tell you to use a second form of barrier?
Doctor :   its better to use a barrier type as the cipro has recorded events where it can alter the effect of oral hormones but looveral is resistant for such a problem
User :   The cipro has made me nauseous... I took it last night and threw up in the morning.. Could that have any affect on whether the cipro or the birth control was absorbed into my body?
User :   I threw up 6 hours later
User :   I think it could just be a side effect of the medication
User :   because I took it on an empty stomach
Doctor :   no , not related to the birth control
Doctor :   it could be a direct effect of cipro why you vomited
Doctor :   and yes empty stomach is the cause
User :   but the birth control and cipro were still absorbed?
Doctor :   ok, may be but i think its better for you to stop cipro as you getting nauseus
User :   So what should I do to get rid of the UTI?
User :   My symptoms have gotten better, and I have been using it for 3 days
Doctor :   change of the antibiotic , but by the same doctor who put you on cipro
Doctor :   oh , if its 3 days then i think no need of new antibiotics
Doctor :   jus increase the water intake
User :   The doctor said 5 days.. do you think if I stop 2 days early it will affect my UTI
User :   if I feel better?
User :   I'm more worried about the pregnancy scare associated with the cancellation of antibiotics as I have had sex but have not allowed him to ejaculate inside me.
User :   I have taken the antibiotics and birth control religiouslyt
Doctor :   thats fine , 3 days of dose will do work most of times
User :   and you definitely think the cipro wont have an affect on my birth control?
User :   you would tell me right?
User :   If thats the case I just wont have sex
Doctor :   yes, do not worry you are safe, but just highten up the birth control by any barrier method an this only for your confirmation
Doctor :   its ok, you can go for sex,
Doctor :   better use a barrier method like condom
Doctor :   just for 1 week
Doctor :   that will be a more than good protection
User :   What about the withdrawl method?
User :   Is that ok?
Doctor :   yes, that too works
User :   Thank you very much
Doctor :   Thanks for consulting me ,
Doctor :   bye for now
Doctor :   take care
User :   Have a good night
User :   you too
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor